Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 68, NWS Great Falls, MT

August 8, 2012Cascade County, Chouteau County, Teton County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Aug 8, 2012, 9:03 PM MDT for Cascade County, Chouteau County, Teton County, Montana. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2012, 9:03 PM MDT (03:03 UTC)
Expired
Aug 8, 2012, 9:50 PM MDT
In force
47 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Cascade County, MT, Chouteau County, MT, Teton County, MT

The radar

The Great Falls radar (KTFX), 12 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 9:10 PM MDTTSTM WND GST 601 Wsw Sun Prairie, MTWIND GUSTS ESTIMATED AT 55 TO 60 MPH NEAR SUN PRAIRIE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 3.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4371 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WUUS55 KTFX 090303
SVRTFX
MTC013-015-099-090400-
/O.NEW.KTFX.SV.W.0068.120809T0303Z-120809T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
903 PM MDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CASCADE COUNTY IN CENTRAL MONTANA...
  THIS INCLUDES THE CITIES OF...GREAT FALLS...CASCADE...
  WEST CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
  EAST CENTRAL TETON COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 1000 PM MDT

* AT 901 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM POWER TO 9
  MILES SOUTHWEST OF GREAT FALLS TO 7 MILES SOUTH OF CASCADE...MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BLACK EAGLE...CASCADE...GREAT
  FALLS AND POWER.

WIND GUSTS TO 60 MPH ARE LIKELY WITH THESE STORMS. MAINLY LIGHT 
PRECIPITATION AND ISOLATED LIGHTNING STRIKES ARE EXPECTED WITH THESE 
STORMS.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED NEAR ULM WITH THESE 
STORMS. THESE ARE DANGEROUS STORMS...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&


LAT...LON 4796 11120 4768 11093 4722 11098 4705 11178
      4739 11176 4769 11187
TIME...MOT...LOC 0302Z 238DEG 18KT 4775 11170 4746 11145
          4717 11165

$$

NL
2 follow-up statements
727 
WWUS55 KTFX 090331
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
931 PM MDT WED AUG 8 2012

MTC013-015-099-090400-
/O.CON.KTFX.SV.W.0068.000000T0000Z-120809T0400Z/
CASCADE MT-CHOUTEAU MT-TETON MT-
931 PM MDT WED AUG 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR EAST CENTRAL TETON...WEST CENTRAL CHOUTEAU AND CENTRAL CASCADE
COUNTIES...

AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 19 MILES NORTH OF SUN PRAIRIE TO GREAT FALLS TO 19 
MILES SOUTHWEST OF STOCKETT...OR ALONG A LINE EXTENDING FROM 24 MILES
NORTHWEST OF GREAT FALLS TO GREAT FALLS TO 9 MILES EAST OF CASCADE...
MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
EAGLE...MALMSTROM AFB...TRACY...SAND COULEE...FLOWEREE AND
CENTERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OF 60 MPH.  
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

&&

LAT...LON 4713 11145 4745 11146 4779 11159 4796 11120
      4768 11093 4722 11098
TIME...MOT...LOC 0328Z 238DEG 18KT 4782 11153 4753 11129
          4724 11149

$$

NL
990 
WWUS55 KTFX 090350
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
950 PM MDT WED AUG 8 2012

MTC013-015-099-090356-
/O.CAN.KTFX.SV.W.0068.000000T0000Z-120809T0400Z/
CASCADE MT-CHOUTEAU MT-TETON MT-
950 PM MDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TETON...WEST
CENTRAL CHOUTEAU AND CENTRAL CASCADE COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
IS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. WIND 
GUSTS TO 40 MPH CAN STILL BE EXPECTED WITH THESE STORMS ALONG WITH 
AN ISOLATED LIGHTNING STRIKE.

LAT...LON 4713 11145 4745 11146 4779 11159 4796 11120
      4768 11093 4722 11098
TIME...MOT...LOC 0346Z 238DEG 18KT 4787 11141 4758 11118
          4729 11138

$$

NL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:45 PM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 8, 5:45 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 PM MDT WED AUG 8 2012

UPDATED AVIATION SECTION

.DISCUSSION...
TONIGHT THROUGH FRIDAY...A STRONG UPPER RIDGE OVER CENTRAL MONTANA
WILL MOVE EAST THIS EVENING WITH SOUTHWEST FLOW THE REMAINDER OF THE
PERIOD. EMBEDDED IN THIS FLOW WILL BE A SERIES OF WEATHER
DISTURBANCES WHICH COMBINED WITH AN UNSTABLE AIRMASS WILL LEAD TO
ISOLATED TO SCATTERED THUNDERSTORMS. FOR TONIGHT A WEAK COLD FRONT
WILL GRADUALLY MOVE EAST THROUGH THE AREA AND AIDE IN THE
DEVELOPMENT OF THE PRECIPITATION. IN THE WAKE OF THE COLD FRONT
TEMPERATURES THURSDAY WILL BE ABOUT 5 TO 10 DEGREES COOLER IN THE
NORTH AND 0 TO 5 DEGREES COOLER IN THE SOUTH. BLANK

FRIDAY NIGHT THROUGH WEDNESDAY...THE LARGE SCALE UPPER LEVEL RIDGE
CENTERED OVER THE FOUR CORNERS REGION WILL CONTINUE TO DOMINATE THE
WEATHER PATTERN THROUGH THE LONG TERM PERIOD. HOWEVER THE ECMWF LATE
PERIOD SOLUTIONS CONTINUES TO SHOW A POTENTIAL PATTERN CHANGE WITH
AN UPPER LEVEL TROUGH MOVING OVER THE ROCKY MOUNTAINS AND INTO
SOUTHWEST AND CENTRAL MONTANA BY THE MIDDLE OF NEXT WEEK.  UNTIL
THEN...THE PATTERN REMAINS RELATIVELY UNCHANGED WITH NEAR ZONAL FLOW
ALOFT AS  WEAK SHORTWAVE TROUGHS MOVES ACROSS THE AREA. SOME WEAK
POCKETS OF MONSOONAL MOISTURE WILL CONTINUE TO MOVE UP THE SPINE OF
THE ROCKY MOUNTAINS AS WELL AND COULD CAUSE SOME SCATTERED SHOWERS
AND THUNDERSTORMS THROUGHOUT THE EXTEND. WILL CONTINUE TO KEEP POPS
SLIGHTLY LOWER THAN CLIMATOLOGICAL AVERAGES...MAINLY DUE TO THE WEAK
PRESENCE OF MONSOONAL MOISTURE...WHILE TEMPERATURES REMAIN ABOVE
SEASONAL AVERAGES DUE TO THE STRONG RIDGE THAT IS EXPECTED TO REMAIN
IN PLACE THROUGH THE BULK OF THE EXTENDED. CONTINUE TO HAVE
RELATIVELY LOW CONFIDENCE IS THE PATTERN CHANGE AT THE END OF THE
PERIOD...MAINLY DUE TO THE LACK OF CONSISTENCY BETWEEN SUBSEQUENT
MODEL RUNS...WILL CONTINUE TO KEEP POPS LOW FOR NOW...AND WILL
UPDATE AS MORE MODEL RUNS INCREASE CONFIDENCE IN A TREND. SUK

&&

.AVIATION...
UPDATED 2345Z.
A DISTURBANCE ALOFT MOVING ACROSS THE AREA IS RESPONSIBLE FOR
SCATTERED THUNDERSTORMS THAT WILL CONTINUE THROUGH THIS EVENING. GUSTY
AND ERRATIC WINDS WILL ACCOMPANY THUNDERSTORMS. CONVECTIVE ACTIVITY
SHOULD END BY 06Z. VFR CONDITIONS PREVAIL WITH BRIEF MVFR CONDITIONS
POSSIBLE IN THE VICINITY OF THUNDERSTORMS.

&&

.FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE IN EFFECT FOR EASTERN JUDITH BASIN
AND FERGUS COUNTIES THROUGH 10 PM WEDNESDAY EVENING. THIS IS A
RESULT OF GUSTY SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AT
LEAST THROUGH FRIDAY. THE THUNDERSTORMS WILL LIKELY BE A MIX OF
WET AND DRY TYPES. LOCAL GUSTY WINDS CAN NOT BE RULED OUT.
OTHERWISE LOW RELATIVE HUMIDITIES IN THE 10 TO 15 PCT RANGE WILL
OCCUR THURSDAY WITH RELATIVE HUMIDITIES IN THE 15 TO 20 PCT RANGE
FRIDAY. WINDS WILL GENERALLY BE LESS THAN 10 MPH. TEMPERATURES
WILL NOT BE QUITE SO HOT THURSDAY AND FRIDAY. IN A NUTSHELL OTHER
THAN THE CURRENT RED FLAG WARNING..CRITICAL FIRE WEATHER
CONDITIONS ARE NOT ANTICIPATED THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  62  93  59  91 /  20  10  20  30
CTB  56  87  54  88 /  10  10  10  20
HLN  62  96  60  91 /  30  10  20  30
BZN  54  95  53  90 /  30  20  30  30
WEY  45  86  44  80 /  20  30  30  30
DLN  54  92  53  86 /  30  20  20  30
HVR  63  92  59  92 /  30  10  20  30
LWT  59  89  57  86 /  20  20  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FERGUS...JUDITH
BASIN.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD...
JEFFERSON...MADISON.

&&

SHORT TERM...BLANK
LONG TERM...COULSTON
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 8, 3:23 PM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
323 PM MDT WED AUG 8 2012

MTZ008-015-055-092130-
BEAVERHEAD-MADISON-GALLATIN-
323 PM MDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON MDT TODAY UNTIL 9 PM
MDT THIS EVENING FOR PORTIONS OF SOUTHWEST MONTANA...FOR SCATTERED
HIGH BASED THUNDERSTORMS WITH GUSTY ERRATIC WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ050-051-092130-
JUDITH BASIN-FERGUS-
323 PM MDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
NORTH OF JUDITH GAP IN JUDITH BASIN AND FERGUS COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009>014-044>049-052>054-092130-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JEFFERSON-BROADWATER-MEAGHER-
323 PM MDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON MDT TODAY UNTIL 9 PM MDT
THIS EVENING FOR PORTIONS OF SOUTHWEST MONTANA...FOR SCATTERED HIGH
BASED THUNDERSTORMS WITH GUSTY ERRATIC WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 8, 6:38 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
638 PM MDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     2 E INVERNESS           48.55N 110.65W
08/08/2012  M63 MPH          HILL               MT   DEPT OF HIGHWAYS

            63 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF
            INVERNESS.

&&

BRUSDA
Local storm report, Aug 8, 7:55 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
755 PM MDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     NON-TSTM WND GST HOBSON                  47.00N 109.87W
08/08/2012  M54 MPH          JUDITH BASIN       MT   TRAINED SPOTTER

            54 MPH WIND GUST MEASURED IN HOBSON.

0354 PM     TSTM WND GST     17 SW SIMMS             47.29N 112.15W
08/08/2012  M64 MPH          LEWIS AND CLARK    MT   DEPT OF HIGHWAYS

            64 MPH WIND GUST AT THE DOT SENSOR NEAR BOWMANS CORNER.

0445 PM     TSTM WND GST     4 S CASCADE             47.22N 111.71W
08/08/2012  M50 MPH          CASCADE            MT   TRAINED SPOTTER

0445 PM     TSTM WND GST     12 NNE AUGUSTA          47.65N 112.29W
08/08/2012  M54 MPH          TETON              MT   MESONET

            WIND GUST OF 54 MPH MEASURED AT HODGKISS.

0446 PM     TSTM WND GST     21 SE CASCADE           47.06N 111.39W
08/08/2012  M61 MPH          CASCADE            MT   MESONET

            MILLIGAN

0455 PM     TSTM WND GST     14 SSW SIMMS            47.32N 112.09W
08/08/2012  M58 MPH          LEWIS AND CLARK    MT   MESONET

            58 MPH WIND GUST AT THE GOLF RAWS LOCATION. TIME OF
            EVENT IS ESTIMATED.

0457 PM     TSTM WND GST     ULM                     47.43N 111.51W
08/08/2012  M60 MPH          CASCADE            MT   NWS EMPLOYEE

            MEASURED WINDS OF 50 TO 60 MPH. BLOWING DUST.

0508 PM     TSTM WND GST     5 WSW GREAT FALLS       47.47N 111.38W
08/08/2012  M53 MPH          CASCADE            MT   ASOS

            53 MPH WIND GUST AT THE GREAT FALLS AIRPORT.

0520 PM     TSTM WND GST     1 N GREAT FALLS         47.52N 111.29W
08/08/2012  E65 MPH          CASCADE            MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS AROUND 65 MPH. PLYWOOD
            SHEETING...PACKAGED SHINGLES...AND OTHER DEBRIS BLOWING
            AROUND AT A CONSTRUCTION SITE.

0542 PM     TSTM WND GST     FLOWEREE                47.73N 111.03W
08/08/2012  E50 MPH          CHOUTEAU           MT   TRAINED SPOTTER

            ESTIMATED 45 TO 50 MPH WINDS.

0556 PM     TSTM WND GST     2 E INVERNESS           48.55N 110.65W
08/08/2012  M62 MPH          HILL               MT   DEPT OF HIGHWAYS

            62 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF
            INVERNESS.

0611 PM     TSTM WND GST     1 S RUDYARD             48.55N 110.55W
08/08/2012  M61 MPH          HILL               MT   MESONET

            61 MPH WIND GUST AT THE RUDYARD DAVIS MESONET SITE.

0615 PM     TSTM WND GST     6 NNW SUNBURST          48.96N 111.94W
08/08/2012  M60 MPH          TOOLE              MT   DEPT OF HIGHWAYS

            60 MPH WIND GUST MEASURED AT SWEETGRASS.

0635 PM     TSTM WND GST     2 E INVERNESS           48.55N 110.65W
08/08/2012  M63 MPH          HILL               MT   DEPT OF HIGHWAYS

            63 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF
            INVERNESS.

&&

BRUSDA
Special weather statement, Aug 8, 8:04 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
804 PM MDT WED AUG 8 2012

MTZ009-012-014-046-048-049-090300-
CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-EASTERN PONDERA
MT-EASTERN TETON MT-NORTHERN ROCKY MOUNTAIN FRONT MT-SOUTHERN ROCKY
MOUNTAIN FRONT MT-
804 PM MDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK...
SOUTHEASTERN PONDERA...CENTRAL TETON AND WESTERN CASCADE COUNTIES
UNTIL 900 PM MDT...

AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF CONRAD TO 8 MILES NORTHEAST OF LINCOLN...AND MOVING EAST AT 25
MPH.

WIND GUSTS UP TO 50 MPH AND ISOLATED LIGHTNING STRIKES ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
   CONRAD...
   BRADY...
   FAIRFIELD...
   SIMMS...
   DUTTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4820 11242 4821 11149 4704 11204 4697 11281
      4707 11282
TIME...MOT...LOC 0203Z 258DEG 21KT 4805 11209 4705 11255

NL
Local storm report, Aug 8, 8:05 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
805 PM MDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     2 NW PENDROY            48.07N 112.33W
08/08/2012  M49 MPH          TETON              MT   DEPT OF HIGHWAYS

            49 MPH WIND GUST AT THE DOT SENSOR NEAR PENDROY.

&&

BRUSDA
Special weather statement, Aug 8, 8:34 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
834 PM MDT WED AUG 8 2012

MTZ011>014-044>046-049-053-054-090330-
BROADWATER MT-CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK
MT-CHOUTEAU MT-EASTERN PONDERA MT-EASTERN TETON MT-HILL MT-LIBERTY
MT-MEAGHER MT-TOOLE MT-
834 PM MDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEWIS AND CLARK...
SOUTHEASTERN PONDERA...SOUTHEASTERN TETON...EXTREME SOUTHEASTERN
TOOLE...NORTHWESTERN MEAGHER...SOUTHERN LIBERTY...EXTREME
SOUTHWESTERN HILL...WESTERN CHOUTEAU...CASCADE AND EXTREME NORTHERN
BROADWATER COUNTIES UNTIL 930 PM MDT...

AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF THE KNEES TO 17 MILES SOUTHWEST OF WOLF CREEK...AND MOVING EAST AT
20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
   WOLF CREEK...
   SUN RIVER...
   CRAIG...
   THE KNEES...
   CASCADE... THE KNEES AND  VAUGHN...
   SUN PRAIRIE...
   ULM...
   GREAT FALLS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4829 11056 4675 11140 4670 11240 4829 11150
TIME...MOT...LOC 0232Z 261DEG 16KT 4822 11141 4680 11222

NL
Local storm report, Aug 8, 8:51 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
851 PM MDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     32 WSW BYNUM            47.79N 112.94W
08/08/2012  M59 MPH          LEWIS AND CLARK    MT   MESONET

            59 MPH WIND GUST AT GATES PARK.

&&

NJL

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:20 PM MDTSevere Thunderstorm WarningTFXHill, Liberty, Toole80 min
Aug 8, 8:04 PM MDTSpecial Weather StatementTFXLewis and Clark, Teton56 min
Aug 8, 8:34 PM MDTSpecial Weather StatementTFXCascade56 min
Aug 9, 2:56 PM MDTFire Weather WatchTFXBroadwater, Gallatin, Jefferson, Lewis and Clark, Meagher, Pondera and 2 more13 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.